Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Wakefield, VA

August 30, 2021Brunswick County, Dinwiddie County, Virginia

NWS Wakefield, VA issued this special weather statement at Aug 30, 2021, 7:49 PM EDT for Brunswick County, Dinwiddie County, Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2021, 7:49 PM EDT (23:49 UTC)
Expired
Aug 30, 2021, 8:30 PM EDT
In force
41 min
Issued by
NWS Wakefield, VA
Hail
0.00 in
Wind
45

Counties Brunswick County, VA, Dinwiddie County, VA

The radar

The Norfolk radar (KAKQ), 51 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 8:18 PM EDTTSTM WND DMG2 Wsw Disputanta, VATREES DOWN ALONG ROBIN RD. SOUTH BOUND LANES CLOSED.
Aug 30, 8:20 PM EDTTSTM WND DMG3 E Templeton, VATREES DOWN ALONG LOVING UNION RD AND SURROUNDING PORTIONS OF SOUTHERN PRINCE GEORGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

370 
WWUS81 KAKQ 302349
SPSAKQ

Special Weather Statement
National Weather Service Wakefield VA
749 PM EDT Mon Aug 30 2021
 
VAZ079>081-087-088-310030-
Prince George VA-Dinwiddie VA-Sussex VA-Brunswick VA-Greensville VA-
749 PM EDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of north central
Greensville, southwestern Prince George, western Sussex, southeastern
Dinwiddie and central Brunswick Counties through 830 PM EDT...

At 748 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petersburg to near Purdy to near Alberta.
Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Dinwiddie, Lawrenceville, McKenney, Purdy, Sussex, Jarratt, Alberta,
Stony Creek, Dewitt, Carson, Cochran, Booker, Dolphin, Pleasant
Shade, Wharfs Store, Meredithville, Cowie Corner, Hilda, Templeton
and Edgerton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong wind gusts are possible with these storms. These wind gusts 
are capable of knocking down tree limbs, small or weakened trees, 
and blowing around trash cans, potted plants, lawn furniture, and 
other light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3711 7720 3677 7733 3672 7803 3695 7801
      3701 7777 3719 7754
TIME...MOT...LOC 2348Z 289DEG 22KT 3715 7745 3690 7762 3689 7790 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 7:45 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 30, 7:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
745 PM EDT Mon Aug 30 2021

.SYNOPSIS...
An upper level ridge will slowly break down over the next few
days as Ida weakens while moving north to the Tennessee Valley.
The remnants of Ida are expected to move across the local area
later Wednesday into Thursday, bringing unsettled conditions to
the region. High pressure builds in from the north into next
weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 735 PM EDT Monday...

The latest analysis indicates TS Ida moving NNE into central
MS. It is expected to continue weakening into a tropical
depression into this evening. Locally, the upper ridge is
continuing to weaken and a weak sfc trough is developing over
the region.

Scattered thunderstorms have developed across the region late
this afternoon/this evening and are expected to continue to move
generally ESE over the next several hours. Some of these storms
have been severe. Locally heavy rainfall and gusty winds will
remain possible through the evening. Will have likely PoPs
across the far N/NW, with high chc into central VA, tapered to
slight chc in NE NC.

Lows tonight in the upper 60s and low 70s with a few mid 70s
near the coast. Patchy fog will be possible after midnight
through ~12Z mainly W of I-95 and around the Maryland portion
of the Eastern Shore. The placement of heavy rainfall could
allow for some fog farther east as well.

Ida will continue to lose strength over the TN Valley on
Tuesday but the remnant low and upper trough will move NE toward
the Mid- Atlantic. Hot/humid again with highs in the upper 80s
to low 90s. Relative best chance for shower and storms on
Tuesday will exist across the NW but PoPs, mainly developing
later in the aftn.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 355 PM EDT Monday...

Cloud cover increases Tuesday night, and scattered to possibly
numerous showers will move in across northern portions of the
area as the remnants of Ida begin to approach the region, with
a warm front lifting N over the northern sections of the mid-
Atlantic. Lows Tuesday night will range from the upper 60s NW to
low/mid 70s SE.

Wednesday through early Thursday still appears to be the primary
timeframe for active weather associated with the remnants of Ida
passing through the region. The models remain fairly consistent,
though the ECMWF is still the strongest/most organized with the
sfc low (still sub 1000mb). The track has the system moving
through the southern/central Appalachians Wednesday morning and
off to the NE (likely across NW sections of the CWA late Wed
aftn/Wed evening into Wednesday night before exiting off the
coast on Thursday. With this track, the highest rainfall totals
are generally favored north and west of the local area. Locally,
northwestern portions of the area will see the highest QPF
amounts (~2-3") with lesser amounts further southeast. For the
Day 3 ERO, WPC has placed the northwestern portions of the area
extending over to the MD Eastern Shore in a Slight Risk for
excessive rainfall with a Marginal Risk for the remainder of the
area outside of the NE NC counties. A Flash Flood Watch will
likely be needed for at least a portion of our NW and northern
counties Wednesday into early Thursday.

As for the severe weather threat, this remains dependent on the
exact track Ida takes, but appears probable that there will be
at least a marginal strong to severe storm threat (with the
possibility for a few tornadoes) across the forecast area. For
now, SPC has placed all of the area in a Day 3 Marginal Risk.

Highs Wed will be cooler (due to widespread rain/clouds), in
the mid/upper 70s NW with upper 80s/near 90F far SE. PoPs will
be categorical NW and high chance far SE. Likely PoPs continue
Wed evening then diminishing PoPs overnight Wed/Thu AM. Lows in
the 60s except lower 70s SE. Diminishing rain chances Thu, will
maintain chc PoPs into the aftn E of I-95, drying out across the
W a bit earlier. Highs in the upper 70s to around 80F.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 355 PM EDT Monday...

With the remains of Ida pushing off to the NE, with a deep upper
trough passing off the coast of New England, a confluent NW flow
aloft will allow sfc high pressure to build S into the local
area from the Great Lakes. This will bring a welcome change
from the persistent heat/humidity of past several weeks. Will
have a dry forecast through the period with mostly sunny
skies/mostly clear nights. Highs will be mainly in the upper
70s to lower 80s, warming into the mid-upper 80s by Sunday and
upper 80s/near 90F Mon ahead of the next cold front. Lows will
be in the mid/upper 50s to mid 60s, warming into the 60s to
lower 70s by Sun night. Dew pts will be remarkably lower
especially Fri-Sat, ranging through the 50s inland with some
lower 60s near the coast.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 745 PM EDT Monday...

Scattered storms have developed across the region late this
afternoon/early this evening and will continue to move generally
ESE over the next several hours (~6z Tues). Outside of
convection, most terminals are VFR, however, expect brief drops
in VIS to MVFR/IFR with any storms. Storms will taper off
tonight with primarily VFR conditions returning outside of areas
of patchy fog across the Piedmont from 06-12Z/Tue. Have also
added patchy fog to SBY between 9-12z. Fog may be more
widespread than currently anticipated given rainfall this
evening. VFR CIGs prevail Tues with BKN clouds NW and SCT-BKN
SE. Late afternoon/evening convection will again be possible
Tues mainly across the N and will remain possible through Tues
night.

Outlook: Reduced flight conditions will be possible Tues night into
early Thu as the remnants of Hurricane Ida track N of the local
area. Thunderstorms will also be possible through the day Wed.
Dry/VFR conditions expected from late Thu and beyond as high
pressure settles in from the N. N/NE Winds will be a bit gusty
near the coast late Thu/Fri.

&&

.MARINE...
As of 345 PM EDT Monday...

Generally quiet marine conditions in place this afternoon with
southerly winds 5-10 kt. Waves are around 1 ft in the bay and seas
are 2-3 ft.

Ida has been downgraded to a tropical storm as it makes slow
northward progress over central MS. A weak surface trough is noted
across inland areas this afternoon with some potential for showers
and thunderstorms to spread eastward into the Ches Bay and coastal
waters this evening. Otherwise, continued benign marine conditions
will extend into Tuesday before SE flow begins to increase Tuesday
night. Flow increases on Wednesday as the gradient tightens ahead of
Ida's remnant low. Models have come into better agreement regarding
the track and timing of the low pressure passage near our region but
the ECMWF remains a bit of a strong outlier. Regardless, we can
expect to see an increase in SSE winds to 15-20 kt in the bay and 20-
25 kt offshore by Wednesday afternoon as the low approaches from the
west and northwest. Small Craft headlines will be required for most
(if not all) of the waters into Thursday morning as the low crosses
the region to our north. A trailing cold front will sweep across the
waters on Thursday, switching the winds NW then N as cooler and
drier air filters in behind the boundary. Decent CAA is expected
into Thursday evening with continuing SCA conditions in northerly
flow. Waves build to 2-4 ft in the bay in both the southerly flow
ahead of the low and northerly flow behind the front. Seas increase
to 4-6 ft S and 5-7 ft N by Thursday morning and will likely take
until Saturday to drop below the 5 ft SCA threshold completely.
Thereafter, much improved weather and boating conditions are
expected for the remainder of the upcoming weekend.

&&

.TIDES/COASTAL FLOODING...
As of 345 PM EDT Monday...

Increasing southerly flow up the Ches Bay may result in some minor
flooding issues at Cambridge/Bishops Head MD and Lewisetta VA
with the high tide cycle Wed night.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB
NEAR TERM...LKB/RMM
SHORT TERM...AJB/LKB
LONG TERM...AJB/LKB
AVIATION...LKB/RMM
MARINE...RHR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 30, 12:53 PM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1253 PM EDT Mon Aug 30 2021

NCZ012>017-030>032-102-311700-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-
1253 PM EDT Mon Aug 30 2021

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of Tropical Cyclone Ida will impact the region
Wednesday
through Wednesday night. Showers and thunderstorms associated with
this system could produce some instances of flash flooding a well as
isolated severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ060-061-065>068-079>081-087>089-092-093-095>098-524-525-311700-
Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia-
Brunswick-Dinwiddie-Prince George-Greensville-Sussex-Surry-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Newport News-Hampton/Poquoson-
1253 PM EDT Mon Aug 30 2021

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be capable of producing
heavy rain with localized flash flooding possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of Tropical Cyclone Ida will impact the region
Wednesday and Wednesday night. Showers and thunderstorms associated
with this system could produce some instances of flash flooding,
especially across the Piedmont. Isolated severe storms will also be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ048-062-064-069-075>078-082>086-090-099-100-509>523-
311700-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex-
Mathews-James City-Accomack-Northampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-
1253 PM EDT Mon Aug 30 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be capable of producing
heavy rain with localized flash flooding possible this afternoon and
evening. Isolated strong to severe storms will also be possible,
with damaging wind gusts as the primary threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of Tropical Cyclone Ida will impact the region
Wednesday and Wednesday night. Showers and thunderstorms associated
with this system could produce some instances of flash flooding,
especially across the Piedmont. Isolated severe storms will also be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LKB

In the hours before

Special weather statement, Aug 30, 7:11 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
711 PM EDT Mon Aug 30 2021

VAZ512-515-516-310000-
Eastern Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Eastern Henrico VA-
711 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of central Henrico and
southeastern Hanover Counties and the City of Richmond through 800 PM
EDT...

At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeside, or over Virginia Union University, moving east to
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richmond, Downtown Richmond, Virginia Union University,
Mechanicsville, Highland Springs, Virginia Commonwealth University,
Tuckahoe, Laurel, East Highland Park, Lakeside, Glen Allen, Studley,
Montrose, Sandston, Longdale, Glendale, Westwood, Richmond
International, Fair Oaks and Solomons Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3769 7753 3768 7748 3769 7747 3768 7746
      3768 7745 3764 7742 3766 7738 3768 7738
      3767 7718 3766 7719 3767 7715 3759 7718
      3755 7723 3751 7720 3742 7723 3756 7756
TIME...MOT...LOC 2310Z 284DEG 12KT 3759 7747

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

BROWN
Special weather statement, Aug 30, 7:18 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
718 PM EDT Mon Aug 30 2021

NCZ014>016-310000-
Pasquotank NC-Camden NC-Gates NC-
718 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of northwestern
Pasquotank, northwestern Camden and east central Gates Counties
through 800 PM EDT...

At 718 PM EDT, Doppler radar was tracking a strong thunderstorm near
Morgans Corner, or near South Mills, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor damage to outdoor objects is possible.

Locations impacted include...
Elizabeth City, South Mills, Morgans Corner, Burnt Mills, Horseshoe,
Lynchs Corner, Pierceville, Tar Corner, Sharon, Lilly, Lambs Corner,
Johnsons Corner and Spences Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3633 7641 3633 7643 3638 7645 3636 7651
      3637 7653 3645 7654 3655 7637 3655 7631
      3647 7621 3637 7619 3634 7620 3633 7622
      3633 7620 3632 7620
TIME...MOT...LOC 2318Z 257DEG 16KT 3642 7645

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Miller
Local storm report, Aug 30, 7:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
743 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     1 WNW MIDLOTHIAN        37.51N 77.66W
08/30/2021                   CHESTERFIELD       VA   DEPT OF HIGHWAYS

            TREES DOWN ALONG WINTERFIELD RD.

&&

JO
Local storm report, Aug 30, 7:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 E MOSELEY             37.42N 77.73W
08/30/2021                   CHESTERFIELD       VA   DEPT OF HIGHWAYS

            TREES DOWN IN THE VICINITY OF DUVAL RD.

&&

JO
Special weather statement, Aug 30, 7:48 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
748 PM EDT Mon Aug 30 2021

MDZ023-310030-
Somerset MD-
748 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of southwestern
Somerset County through 830 PM EDT...

At 748 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tylerton, or 14 miles northeast of Fair Port, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marion Station, Tylerton, Lawsonia, Byrdtown, Smith Island and
Hopewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3788 7580 3788 7585 3777 7585 3789 7607
      3802 7605 3799 7601 3803 7604 3802 7587
      3812 7604 3813 7603 3813 7602 3804 7589
      3803 7587 3812 7595 3804 7587 3807 7584
      3802 7585 3806 7584 3802 7573
TIME...MOT...LOC 2348Z 291DEG 14KT 3800 7612

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller
Special weather statement, Aug 30, 7:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
749 PM EDT Mon Aug 30 2021

VAZ079>081-087-088-310030-
Prince George VA-Dinwiddie VA-Sussex VA-Brunswick VA-Greensville VA-
749 PM EDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of north central
Greensville, southwestern Prince George, western Sussex, southeastern
Dinwiddie and central Brunswick Counties through 830 PM EDT...

At 748 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petersburg to near Purdy to near Alberta.
Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dinwiddie, Lawrenceville, McKenney, Purdy, Sussex, Jarratt, Alberta,
Stony Creek, Dewitt, Carson, Cochran, Booker, Dolphin, Pleasant
Shade, Wharfs Store, Meredithville, Cowie Corner, Hilda, Templeton
and Edgerton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3711 7720 3677 7733 3672 7803 3695 7801
      3701 7777 3719 7754
TIME...MOT...LOC 2348Z 289DEG 22KT 3715 7745 3690 7762 3689 7790

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 11:03 PM EDTSpecial Weather StatementAKQPrince Edward57 min
Aug 30, 4:55 PM EDTSpecial Weather StatementAKQFluvanna, Louisa35 min
Aug 30, 5:07 PM EDTSpecial Weather StatementAKQPrince Edward38 min
Aug 30, 5:08 PM EDTSpecial Weather StatementAKQChesterfield22 min
Aug 30, 5:31 PM EDTSpecial Weather StatementAKQFluvanna, Goochland, Louisa44 min
Aug 30, 5:47 PM EDTSpecial Weather StatementAKQWestmoreland43 min
Aug 30, 6:13 PM EDTSpecial Weather StatementAKQGoochland, Hanover, Powhatan47 min
Aug 30, 6:17 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Hanover, Henrico, Louisa, Powhatan43 min
Aug 30, 6:27 PM EDTSpecial Weather StatementAKQNottoway48 min
Aug 30, 6:48 PM EDTSevere Thunderstorm WarningAKQAmelia, Dinwiddie, Nottoway42 min
Aug 30, 6:54 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Powhatan51 min
Aug 30, 7:09 PM EDTAreal Flood AdvisoryAKQChesterfield, City of Richmond2 hr
Aug 30, 7:11 PM EDTSpecial Weather StatementAKQCity of Richmond49 min
Aug 30, 7:16 PM EDTSevere Thunderstorm WarningAKQChesterfield, City of Richmond44 min
Aug 30, 7:29 PM EDTFlash Flood WarningAKQChesterfield, City of Richmond2 hr
Aug 30, 7:43 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more47 min
Aug 30, 7:45 PM EDTSpecial Marine WarningAKQ60 min
Aug 30, 7:57 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Poquoson33 min
Aug 30, 7:18 PM EDTSpecial Weather StatementAKQCamden42 min
Aug 30, 7:48 PM EDTSpecial Weather StatementAKQSomerset42 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.